MWA - Municipal Waste Association | Dedicated to Waste Minimization and Diversion

Sharing 3Rs Experience & Expertise Since 1987

Member's Portal

Welcome to the MWA 2019 Spring Workshop! We are thrilled to be back at the lovely Deerhurst Resort and we have a lot of great programming in store. The draft workshop itinerary has been set and you can find it below!

The MWA has reserved a block of rooms at a rate of $160 per night + 8% resort fee and applicable taxes. Please call Deerhurst Reservations toll-free at 1-800-461-4393 or local at 705-789-6411 and mention the Municipal Waste Association to reserve your room(s).

Speakers

Keynote Speaker

Dr. Dianne Saxe

One of the most respected environmental lawyers in the country, Dr. Saxe serves as the Environmental Commissioner of Ontario and brings her wealth of knowledge and experience to the MWA 2019 Spring Workshop.

Schedule (Draft)

(subject to change)
Tuesday, May 28, 2019

10:00 AM – Golfing Exhibitors set up trade show

11:00 AM – Luncheon for golfers at Antler Restaurant

12:15 PM – Tee off of MWA Annual Spring Classic

1:30 PM – Alternatives for Non-Golfers: Escape Cabins or Tree-top Trekking or Horseback Trail Ride or Paint Ball Challenge

1:30 PM – Resource Productivity and Recovery Authority (RPRA) Workshop

3:00 PM – RPRA Workshop Session concludes.

4:00 PM – Non-Golfing Exhibitors set up for trade show

5:00 PM – BBQ on Peninsula Upper Deck: Sponsored by Shift Recycling Inc.

7:00 PM – Golf Awards

8:30 PM – Annual MWA Trivia Contest in Maple Pub

Wednesday, May 29, 2019

7:30 AM – 9:00 AM Hot Breakfast & Registration

9:00 AM – 10:00 AM Speed Networking Opportunity

10:45 AM – Welcome and Introduction: MWA Chair Melissa Kovacs-Reid

11:00 AM – Keynote Address – Dr Dianne Saxe

11:45 PM – Session 1 – Dave Gordon, AMO: “State of Waste in Ontario”

12:15 PM – Lunch

1:15 PM – MWA Annual General Meeting

1:30 PM – Session 2 -Phil Zigby, City of Guelph: Markets Update

2:00 PM – Session 3 – John Watson, Hosting the 2018 P&E Awards

2:30 P.M. – Presenting Partner Opportunity Busch Systems

2:45 PM – Session 4 – Das Sligo, Wellington County & Cameron Walsh, City of Guelph: Smart Cities Challenge

3:15 PM – Refreshment Break (15 Minutes)

3:30 PM – Session 5 – Michael Skaljin, Toronto: “Creating a Culture of Waste Reduction”

4:00 PM – Session 6 – Tonny Colyn, Salvation Army: “Introducing the National Association of Charitable Textile Recyclers (NACTR)”

4:15 PM – Presenting Partner Opportunity Shift Recycling Inc.

4:30 PM – End of Sessions/Trade Show Opens & Networking Opportunity

5:00 PM – Reception in Trade Show Area

6:00 PM – Gala Dinner

8:00 PM – Busch Systems Social in Maple Pub

Thursday, May 30, 2019

8:00 AM – Hot Breakfast & Registration

9:00 AM – Session 7 – Grace McKenzie, Region of Peel: “Behaviour Studies Update”

9:30 AM – Session 8 – Daniel Miller, Quinte Waste Solutions: “Affecting Behaviour a case study Mobile vs Permanent MHSW Depots”

9:45 AM – Session 9 – Willma Bureau, Simcoe County: “Rolling the Dice, Casino Rama organics collection & processing”

10:00 – Refreshment Break (20 Minutes)

10:20 AM – Session 10 Dr. Paul van der Werf, President 2cg: “Reducing Household Food Waste”.

11:00 AM – Session 11 – Angela Baggetta, Region of Peel: “Instituting organics collection at Long Term Care Facilities”

11:30 AM – Session 12 – Myron McLelland and Derrol Salmon: Region of York: “Repair Cafes and York Region’s Reuse, Repair, and Repurpose Strategy”

11: 45 PM – Closing Remarks – Melissa Kovacs-Reid, MWA Chair

12:00 P.M – Lunch (1 hour)

1:00 PM – Workshop ends


Registration & Tickets

Registration can be done through our website now! The tickets below can be added to your Cart, and will guide you through the registration process. Multiple tickets/registrations can be purchased at the same time. Alternatively, you can register using the fillable PDF below, then print, scan, email, fax or snail mail the completed registration form to us.